MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that the turbo-ject® double lumen bedside power-injectable picc catheter broke above both the purple and white hub where the clear part of the tubing is connected.The hubs did not break off completely.The device was reportedly "in the patient for some time." the catheter was removed.It is not known if the device was replaced or removed as the end of its useful need.Additional information was requested.
 
Additional Manufacturer Narrative
A review of complaint history, device history record, instructions for use (ifu), manufacturing instructions, specification and quality control data was conducted during the investigation.One complaint device was returned for investigation; a visual examination noted the tubing is partially separated at the purple hub and the tubing is partially separated at the white hub.The failure originated at the molded transition between the silicone extension tubing and over-molded plastic hub.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The turbo-ject® double lumen bedside power-injectable picc is shipped with instructions for use (ifu) which clearly state the proper warnings, precautions, and instructions for use with each device.The ifu specifically states, ¿extreme caution must be used in placement and monitoring.Silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow.¿ based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number 7571792.A complaint history search for similar complaints revealed this record to be the only reported complaint associated with the complaint lot number.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.As per the health risk assessment, no further action is required.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6725353
Report Number1820334-2017-01750
Device Sequence Number16466548
Product Code LJS
UDI-Device Identifier00827002237155
UDI-Public(01)00827002237155(17)190108(10)7571792
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K072625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR